rss Posted March 18, 2015 Report Share Posted March 18, 2015 Dermatitis medicamentosa: severe rebound erythema secondary to topical brimonidine in rosacea. Dermatol Online J. 2015;21(3) Authors: Werner K, Kobayashi TT Abstract BACKGROUND: Rebound erythema secondary to use of topical brimonidine in the setting of rosacea is an important, possibly significantly distressing potential side effect that may be under-reported; there is little photo-documentation in the literature to date. This article documents such a case. OBSERVATIONS: A 28-year-old woman (Fitzpatrick II) with a long-standing history of untreated rosacea presented for initiation of treatment of what was noted to be primarily erythematotelangiectatic rosacea and was offered Mirvaso for daily use. Initial improvement was followed by progressive worsening of baseline erythema several hours following treatment, only improved with subsequent applications of additional Mirvaso. The patient's symptoms were improved upon discontinuing use of Mirvaso. CONCLUSIONS: There are few cases documented of rebound erythema secondary to use of Mirvaso to date. Further reporting might prompt further long term investigation for this topical medication for further delineation of its role in treatment of rosacea. What is proposed is a phenomenon similar to that of rhinitis medicamentosa with upregulation of alph-adrenergic receptors, suggesting the name "dermatitis medicamentosa" for this phenomenon.PMID: 25780983 [PubMed - as supplied by publisher] http://www.ncbi.nlm.nih.gov/pubmed/25780983?dopt=Abstract = URL to article Link to comment Share on other sites More sharing options...
Create an account or sign in to comment
You need to be a member in order to leave a comment
Create an account
Sign up for a new account in our community. It's easy!Register a new account
Already have an account? Sign in here.Sign In Now